MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. CONTIPLEX®; ANESTHESIA CONDUCTION KIT

B. BRAUN MEDICAL INC. CONTIPLEX®; ANESTHESIA CONDUCTION KIT
Catalog Number 331693
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: a patient was receiving a right t8 erector spinae plane continuous peripheral nerve block when the catheter fractured around 3.5cm from the tip.The fracture occurred during insertion.The patient has been since discharged with the retained catheter fragment left in place inside.No update on patient's current condition was provided.

Brand Name
CONTIPLEX®
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key8515745
Report Number2523676-2019-00025
Device Sequence Number13820914
Product Code CAZ
UDI-Device Identifier04022495769497
UDI-Public04022495769497
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090995
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number331693
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2019
Initial Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR